MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM RAPID RESORBABLE STRUT PLATE 2 HOLESX18 HOLES-STERILE; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM RAPID RESORBABLE STRUT PLATE 2 HOLESX18 HOLES-STERILE; BONE PLATE
Model Number 852.421.01S
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 11/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019 the patient had frontal orbital advancement surgery using four (4) 2.0 mm rapid resorbable strut plates and nine (9) packages of 2.0 mm rapid resorbable cortex screws.Between (b)(6) the plates on the lateral aspects of the advancement buckled, they did not break.The patient was brought back to the operating room on (b)(6) 2019 for the removal of the lateral plates/ screws and re-plating.It is unknown if there was surgical delay.The procedure and patient outcomes were good.Concomitant devices: 2.0 mm rapid resorbable cortex screw 4 mm-sterile (part 806.004.04s, lot 5l87602, quantity 9).This report is for one 2.0 mm rapid resorbable strut plate 2 holesx18 holes-sterile.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient had frontal orbital advancement surgery on (b)(6) 2019, and the surgeon used four (4) each of the 2.0mm rapid resorbable strut plate and a total of nine (9) packages of 2.0mm rapid resorbable cortex screw.On november seventeen to eighteen the plates on the lateral aspects of the advancement buckled, they did not break.The patient was brought back to the operating room on (b)(6) 2019, for removal of the lateral plates/screws and re-plating.It is unknown if there was surgical delay.The procedure and patient outcomes were good.Concomitant devices reported: 2.0mm rapid resorbable cortex screw 4mm-sterile (part# 806.004.04s, lot# unknown, quantity# 1).This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: 2.0mm rapid resorbable strut plate 2 holesx18 holes-sterile was received at us cq.Upon visual inspection at cq, it is observed that the implant is severely bent at multiple locations.Thus, the reported bent condition is confirmed.But the reported migration condition cannot be confirmed with the available information.A broken unknown resorbable cortex screw was returned lodged in the plate.It will be considered as another impacted product and will be investigated under another pi in the same complaint.A visual inspection, dimensional inspection, and document/ specification review were performed as part of this investigation.The complaint can be confirmed as the plate was found to be severely bent at multiple locations.While a definitive root cause could not be determined, it is possible that the implant might have encountered unintended forces.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part: 852.421.01s, lot: 5l93358, manufacturing site: oberdorf, release to warehouse date: 10.Oct.2019, expiry date: 31.Aug.2023.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM RAPID RESORBABLE STRUT PLATE 2 HOLESX18 HOLES-STERILE
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9467652
Report Number2939274-2019-62661
Device Sequence Number19359665
Product Code JEY
UDI-Device Identifier10887587064352
UDI-Public(01)10887587064352
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K062789
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number852.421.01S
Device Catalogue Number852.421.01S
Device Lot Number5L93358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer01/08/2020
01/08/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date01/09/2020
01/10/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0MM RAPID RESORBABLE CORTEX SCREW 4MM-STERILE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 MO